Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 35, NWS Shreveport, LA

December 23, 2021Lafayette County, Miller County, Arkansas; Bossier Parish, Caddo Parish, Louisiana; 16 counties in Texas

NWS Shreveport, LA issued this lake wind advisory at Dec 23, 2021, 2:23 AM CST for Lafayette County, Miller County, Arkansas; Bossier Parish, Caddo Parish, Louisiana; 16 counties in Texas. It took effect at Dec 23, 2021, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 2:23 AM CST (08:23 UTC)
In effect from
Dec 23, 2021, 10:00 AM CST
Expired
Dec 23, 2021, 4:00 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA

Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 82 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS74 KSHV 230823
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
223 AM CST Thu Dec 23 2021

ARZ070-071-LAZ001-002-TXZ096-097-108>112-124>126-136>138-149>151-
232200-
/O.NEW.KSHV.LW.Y.0035.211223T1600Z-211223T2200Z/
Miller-Lafayette-Caddo-Bossier-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage
223 AM CST Thu Dec 23 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

* WHAT...Southerly winds 10 to 15 mph with gusts up to 25 mph 
  expected.

* WHERE...Portions of northwest Louisiana, southwest Arkansas 
  and northeast Texas.

* WHEN...From 10 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

19
1 follow-up statement
085 
WWUS74 KSHV 232034
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
234 PM CST Thu Dec 23 2021

ARZ070-071-LAZ001-002-TXZ096-097-108>112-124>126-136>138-149>151-
240445-
/O.NEW.KSHV.LW.Y.0036.211224T1500Z-211225T0000Z/
/O.CON.KSHV.LW.Y.0035.000000T0000Z-211223T2200Z/
Miller-Lafayette-Caddo-Bossier-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
Including the cities of Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, 
Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler,
Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage
234 PM CST Thu Dec 23 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...For the first Lake Wind Advisory, south winds 10 to 15 
  mph. For the second Lake Wind Advisory, southwest winds 15 to 
  20 mph with gusts up to 30 mph expected.

* WHERE...Portions of northwest Louisiana, southwest Arkansas 
  and northeast Texas.

* WHEN...For the first Lake Wind Advisory, until 4 PM CST this 
  afternoon. For the second Lake Wind Advisory, from 9 AM to 6 
  PM CST Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

ARZ050-051-059>061-072-073-LAZ003>006-010>014-017>022-OKZ077-
TXZ152-153-165>167-240445-
/O.NEW.KSHV.LW.Y.0036.211224T1500Z-211225T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
McCurtain-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Magnolia, El Dorado, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Nacogdoches, Center, Lufkin, San Augustine, Hemphill,
and Pineland
234 PM CST Thu Dec 23 2021

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...Southwest winds 10 to 15 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east Texas.

* WHEN...From 9 AM to 6 PM CST Friday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

20

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 22, 10:08 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 22, 10:08 PM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1008 PM CST Wed Dec 22 2021

.AVIATION...

As expected, NBM is too late to bring low clouds into our airspace
with IR Imagery late this evening already seeing low VFR ceilings
in the vicinity of the TYR/GGG and LFK terminals. 00z terminal
package had a good handle on this and have just tweaked TAFs
slightly for the 06z package. Still think we will see these
ceiling spread across all but our far eastern terminals by sunrise
with ceilings gradually lowering to MVFR categories before
becoming low VFR ceilings again and/or scattering out altogether.

Southeast winds overnight will range from near calm conditions at
the ELD/MLU terminals to winds near 10kts at the TYR terminal.
Those winds will only increase with sufficient mixing after
sunrise on Thursday.

13

&&

.PREV DISCUSSION... /issued 935 PM CST Wed Dec 22 2021/

UPDATE...

Some updated were required to the forecast overnight as we are
beginning to see low cloud development across portions of NE TX
this evening, a little ahead of schedule. The 12z-18z NAM output
showed this best, bringing low level cloud cover into our western
zones this evening with an increasing low level pressure gradient,
well ahead of the NBM and for this reason, had to adjust sky grids
to reflect that trend. In addition, calm winds and relatively
clear skies albeit it for some very thin cirrus has resulted in
evening temperatures cratering across our northern and eastern
third. For this reason, had to lower overnight temps to match this
trend. Temps out west look pretty good given the returning cloud
cover and the strengthening pressure gradient. In fact, once low
clouds become more widespread later tonight across our western
half, may even begin to see temps increase very slowly with a low
level warm air advection regime begins to take place that will
take us through the upcoming holiday weekend.

All other grids are in good shape with no additional chances
necessary.  Updated forecast has been sent...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  72  59  77 /   0   0   0   0
MLU  36  68  54  76 /   0   0   0   0
DEQ  37  68  54  74 /   0   0   0   0
TXK  45  70  59  75 /   0   0   0   0
ELD  34  68  56  74 /   0   0   0   0
TYR  50  73  59  76 /   0   0   0   0
GGG  46  73  59  77 /   0   0   0   0
LFK  48  75  61  78 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/13
Hazardous weather outlook, Dec 22, 10:21 AM CST, 16 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1021 AM CST Wed Dec 22 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231630-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1021 AM CST Wed Dec 22 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed.

CH

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:34 PM CSTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more36 hr

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.